Thunderstorm Wind, Assumption
- When
- July 6, 4:00 PM CST
- Where
- Assumption County, Paincourtville
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.983, -91.067
A large carport was destroyed by thunderstorm wind gusts.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 6, 2:17 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 AM CDT FRI JUL 6 2001 UPPER AIR ANALYSIS CONTINUE TO SHOW THE HIGH OVER WEST KANSAS/EAST COLORADO AND NORTH/SOUTH JET NOSE JUST WEST ALONG THE MISSISSIPPI RIVER WITH DIVERGENCE OVER LOUISIANA AND MISSISSIPPI. AT 5H...-5C RESIDED OVER NORTH TEXAS...KANSAS AND NEBRASKA. SURFACE ANALYSIS CONTINUE TO SHOW A FRONTAL BOUNDARY FROM THE CAROLINAS TO NORTH MISSISSIPPI TO WESTERN KANSAS TO THE NORTHERN PLAINS. A ONE MILLIBAR CHANGE FROM JACKSONVILLE TO HOUSTON WAS NOTED. VISIBLE SATELLITE IMAGERY CONTINUE SHOW A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA COASTAL WATERS...CENTRAL LOUISIANA AND A SMALL CLUSTER OVER HANCOCK COUNTY. SHORT RANGE MODELS INITIALIZED WELL AND ARE IN PRETTY GOOD AGREEMENT. SUMMER RIDGE WILL PARK JUST LEE OF THE ROCKIES...NOT MUCH CHANGE FROM THE INITIAL TIME FRAME TO 120 HOURS OUT ON AVN. MODELS CONTINUE TO SHOW A SLIGHT INCREASE IN THICKNESSES OVER THE FORECAST AREA SUNDAY INTO MONDAY. WITH THE LOCATION OF THE HIGH OVER THE CENTRAL AND SOUTHERN PLAINS...NORTHERLY FLOW...AMPLE SURFACE HEATING AND LOW LEVEL MOISTURE WILL ASSIST THUNDERSTORM DEVELOPMENT OVER THE FORECAST AREA. NORTHERLY WINDS ALOFT WILL BRING IN DRY AIR FROM 850 TO 500MB WITH MEAN RH VALUES AROUND 40 TO 45 PERCENT SAT AND SUN...HIGHER RH VALUES EAST. WILL HAVE SLIGHTLY HIGHER POPS OVER THE EAST HALF OF THE FORECAST AREA. TEMPS WILL FALL SHORT OF THE HEAT ADVISORY CRITERIA AS NIGHT TIME LOWS ARE EXPECTED TO DROP BELOW 80F AT AUD AND MSY THROUGH MON. HOWEVER...HEAT INDICES ARE EXPECTED FROM 100 TO 108 SAT THROUGH MON...WILL INSERT IN ZONES. NOT MUCH CHANGE IN THE EXTENDED PRELIM NUMBERS... MCB 71/95/72/95 1102 BTR 73/94/74/94 1102 MSY 74/92/74/93 1212 GPT 75/91/74/94 1212 .NEW...NONE LA...NONE. MS...NONE. 18
GMZ550-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUL 6 2001 .SYNOPSIS... DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH TONIGHT AS HIGH PRESSURE REMAINS ANCHORED OVER THE NORTHERN GULF OF MEXICO. .THUNDERSTORMS... THE COMBINATION OF DAYTIME HEATING AND CONVERGENCE ALONG SEA AND LAKE BREEZE BOUNDARIES WILL PRODUCE SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS LATER TODAY PRIMARILY AROUND AND SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. A STORM OR TWO COULD REACH SEVERE THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS AROUND 50 MPH AND SMALL HAIL. MOST OF THE ACTIVITY SHOULD DIMINISH WITH THE ONSET OF THE EVENING HOURS ALTHOUGH AN ISOLATED THUNDERSTORM MAY BE POSSIBLE THROUGH TONIGHT. .HEAT... IN ADDITION TO THE THUNDERSTORM THREAT...AFTERNOON TEMPERATURES IN THE LOWER 90S COMBINED WITH RELATIVE HUMIDITY VALUES AROUND 50 PERCENT WILL LEAD TO HEAT INDEX READINGS AROUND 105. AS A RESULT...CAUTION IS ADVISED WHEN PARTICIPATING IN OUTDOOR ACTIVITIES. .ACTIONS... DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS THAT DEVELOP...ACTIVATION OF THE STORM SPOTTER NETWORK IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A large carport was destroyed by thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257804.